Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 16, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Dec 30, 2008, 9:10 PM CST for 20 counties in Missouri; 4 counties in Kansas. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2008, 9:10 PM CST (03:10 UTC)
- Expired
- Dec 30, 2008, 11:02 PM CST
- In force
- 112 min
- Issued by
- NWS Kansas City, MO
All 24 counties
Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -183 m²/s²
- 0-3 km storm-relative helicity
- -281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 310310 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 910 PM CST TUE DEC 30 2008 KSZ057-103>105-MOZ016-017-023>025-028>033-037>040-043>046-054- 310600- /O.NEW.KEAX.WI.Y.0016.081231T0310Z-081231T0600Z/ MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-SULLIVAN-ADAIR-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...PAOLA...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...MILAN...GREEN CITY...KIRKSVILLE... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...CLINTON 910 PM CST TUE DEC 30 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A BAND OF STRONGER WINDS WILL WORK SOUTH ACROSS PORTIONS OF NORTHERN AND CENTRAL MISSOURI ...MAINLY SOUTH OF HIGHWAY 36...AND ADJACENT AREAS OF EASTERN KANSAS THROUGH MIDNIGHT. THE NORTHWEST WINDS MAY GUST IN THE 40 TO 45 MPH RANGE AND WHERE WINDS CAN BE FUNNELED...SUCH AS RIVER VALLEYS AND HILLY TERRAIN...GUSTS MAY REACH NEAR 50 MPH. OUTSIDE OF THIS STRONG BAND OF WINDS...SUSTAINED WINDS SHOULD REMAIN IN THE 20 TO 30 MPH RANGE THROUGH 11 PM...THEN BEGIN TO SUBSIDE AFTER MIDNIGHT. THESE NORTHERLY WINDS WILL HAVE THE GREATEST EFFECT ON VEHICLES DRIVING ON EAST WEST ORIENTED ROADS. WIND GUSTS TO 53 MPH WERE REPORTED AT THE DOWNTOWN KANSAS CITY AIRPORT AND 48 MPH AND KANSAS CITY INTERNATIONAL. THE KIRKSVILLE AIRPORT REPORTED WINDS AS HIGH AS 49 MPH. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OUTDOOR OBJECTS. $$ PC
1 follow-up statement
000 WWUS73 KEAX 310502 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 PM CST TUE DEC 30 2008 KSZ057-103>105-MOZ016-017-023>025-028>033-037>040-043>046-054- 310615- /O.CAN.KEAX.WI.Y.0016.000000T0000Z-081231T0600Z/ MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-SULLIVAN-ADAIR-LIVINGSTON- LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON- LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-HENRY- INCLUDING THE CITIES OF...PAOLA...LEAVENWORTH...KANSAS CITY KS... OVERLAND PARK...OLATHE...MILAN...GREEN CITY...KIRKSVILLE... CHILLICOTHE...BROOKFIELD...MACON...LA PLATA...PARKVILLE... PLATTE CITY...WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND... CARROLLTON...SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY... INDEPENDENCE...LEXINGTON...CONCORDIA...MARSHALL...FAYETTE... NEW FRANKLIN...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG...SEDALIA...BOONVILLE...CLINTON 1102 PM CST TUE DEC 30 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. THE BAND OF STRONG WINDS PRODUCING WIND GUSTS TO 50 MPH THAT MOVED SOUTH ACROSS NORTHERN AND CENTRAL MISSOURI AND ADJACENT AREAS OF EASTERN KANSAS HAD MOVED OUT OF THE AREA...SO THE ADVISORY IS BEING CANCELLED. $$ PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Dec 30, 5:33 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 30, 5:33 PM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 533 PM CST TUE DEC 30 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /411 PM CST TUE DEC 30 2008/ WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A FAST MOVING ZONAL FLOW WITH EMBEDDED SHORTWAVES DOMINATING THE WEATHER ACROSS THE NATION. THE MOST RECENT SHORTWAVE OF NOTE...ONE THAT HAS AFFECTED THE LOWER MISSOURI RIVER VALLEY TODAY...CAN BE SEEN ON SATELLITE IMAGERY MOVING EAST INTO THE UPPER GREAT LAKES. A SECOND SHORTWAVE CAN BE SEEN JUST OFF THE COAST OF BRITISH COLUMBIA...AND WILL BE A FACTOR FOR OUR WEATHER COME THURSDAY AND FRIDAY. OTHERWISE...THE WAVE MOVING INTO THE GREAT LAKES INDUCED A SURFACE TROUGH...WHICH ALSO MOVED EAST THROUGH THE NORTHERN PLAINS TODAY...ALLOWING THE TAIL OF A COLD FRONT TO MOVE SOUTH THROUGH MISSOURI TODAY AS A DOME OF COOL CANADIAN AIR MOVED SOUTH BEHIND THE SHORTWAVE. HOWEVER...THE WEST TO SOUTHWEST WINDS THAT PREVAILED AT THE BEGINNING OF THE DAY AHEAD OF THE FRONT...ALONG WITH ABUNDANT SUNSHINE...HELPED PUSH TEMPERATURES ABOVE NORMAL. WEDNESDAY WILL SEE TEMPERATURES COOL BACK TOWARDS NORMAL AS THE WEAK SURFACE HIGH AND ITS COOL AIR SLIDE ACROSS THE REGION. THE SECOND SHORTWAVE WILL QUICKLY TRANSLATE EAST THROUGH SOUTHERN CANADA AND HELP INDUCE A QUICK RETURN OF SOUTHERLY WINDS FOR THURSDAY...WHICH WILL PUSH TEMPERATURES BACK ABOVE NORMAL. THIS SORT OF ROLLER COASTER RIDE IN TEMPERATURES WILL BE NORMAL OVER THE NEXT WEEK AS EVERY LITTLE SHORTWAVE IN THE FLOW WILL SEND TEMPERATURES BOUNCING UP AND DOWN AS WINDS SHIFT FROM THE SOUTH TO THE NORTH AND BACK AGAIN. OTHERWISE...THE BRITISH COLUMBIA SHORTWAVE WILL MOVE THROUGH THE NORTHERN PLAINS THURSDAY. MOISTURE RETURN WILL BE SHUNTED TO THE EAST IN THE ZONAL FLOW...SO PRECIPITATION IS NOT EXPECTED WITH THE NEXT WEAK FRONTAL PASSAGE DUE THURSDAY NIGHT BEHIND THE SHORTWAVE. HOWEVER...AS A HEDGE...DID KEEP SILENT SLIGHT CHANCE POPS GOING FOR THE NORTHEAST THIRD OF THE CWA FOR THURSDAY AFTERNOON...NEAREST THE EXIT REGION OF A SPEED MAX THAT WILL BE MOVING UNDER THE SHORTWAVE AS IT MOVES EAST THURSDAY AFTERNOON. CUTTER MEDIUM RANGE (FRIDAY THROUGH TUESDAY)... PROGRESSIVE FLOW WILL CONTINUE TO MOVE A SERIES OF SHORT WAVES THROUGH THE REGION DURING THE EXTENDED PERIODS. THE FIRST ONE WILL BE RETREATING NORTHEAST AS THE EXTENDED BEGINS. THEN THE NEXT WAVE ON SATURDAY IS PROGGED TO PASS TO THE NORTH...BUT SHOULD HAVE A LITTLE MOISTURE TO WORK WITH TO PRODUCE SOME LIGHT PRECIP ALONG OR AHEAD OF THE FRONT AS SHOWN BY BOTH THE ECMWF AND THE GFS. WOULD EXPECT IT TO BE -SHSN NORTH AND -SHRA SOUTH. AFTER THIS THE FINAL WAVE FOR THIS PACKAGE IS SUGGESTED TO BE AN UNPHASED SOUTHERN/NORTHERN STREAM COMBO...THE SOUTHERN ONE WILL LIKELY PRODUCE SOME WINTRY PRECIPITATION SOMEWHERE IN THE VICINITY OF THE CWA. THE ECMWF MOVES THIS WAVE FARTHER NORTH THAN THE GFS WHICH WOULD GIVE THE CWA A MUCH BETTER CHANCE FOR PRECIPITATION. THERMAL PROFILE IS SUGGESTIVE OF A POTENTIAL FOR FREEZING PRECIPITATION...BUT THIS IS 7+ DAYS OUT AND WE DO HAVE ENOUGH MODEL DISCREPANCY THAT FOR NOW HAVE LEFT PRECIP AS CHC -SN. BAILEY && .AVIATION... FOR THE 00Z TAFS...WINDS WILL REMAIN GUSTY THIS EVENING AS PRESSURE GRADIENT WILL REMAIN STRONG UNTIL THE SURFACE LOW TRACKS EAST FROM NORTHWEST INDIANA AT 00Z TO NORTHEAST OHIO BY 06Z. AFTER THAT...THE SURFACE RIDGE BUILDING SOUTH WILL HELP TO EASE THE GRADIENT AND BY MORNING...WINDS SHOULD BE GOING LIGHT AND VARIABLE UNDER THIS RIDGE. ALSO WATCHING AN MVFR DECK OF CLOUDS RUNNING FROM NORTH CENTRAL NEBRASKA INTO CENTRAL IOWA AT THIS TIME. MODELS SUGGEST MOST OF THE LOW LEVEL MOISTURE WILL BE SHUNTED EAST...AND THIS DECK MAY DISSOLVE ON ITS WESTERN FLANKS AS DRIER AIR MIXES IN. WILL PUT A TEMPO GROUP OF MVFR CIGS AT KSTJ BUT KEEP IT JUST ABOVE MVFR CIGS AT KMCI AND KMKC AT THIS TIME AND KEEP AN EYE ON ITS PROGRESS EARLY THIS EVENING. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Dec 30, 12:58 PM CST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1258 PM CST TUE DEC 30 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1258 PM CST TUE DEC 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NEXT CHANCE FOR ANY PRECIPITATION MIGHT MOVE THROUGH THE REGION NEXT TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CUTTER
In the hours before
Special weather statement, Dec 30, 8:53 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 PM CST TUE DEC 30 2008 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-046- 310500- ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...BOONVILLE 853 PM CST TUE DEC 30 2008 A BAND OF STRONGER WINDS WILL WORK SOUTH ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS THROUGH 10 PM. THE NORTHWEST WINDS MAY GUST IN THE 35 TO 40 MPH RANGE AND WHERE WINDS CAN BE FUNNELED...SUCH AS RIVER VALLEYS AND HILLY TERRAIN...GUSTS MAY REACH NEAR 45 MPH. OUTSIDE OF THIS STRONG BAND OF WINDS...SUSTAINED WINDS SHOULD REMAIN IN THE 20 TO 30 MPH RANGE THROUGH 11 PM...THEN BEGIN TO SUBSIDE AFTER MIDNIGHT. THESE NORTHERLY WINDS WILL HAVE THE GREATES AFFECT ON VEHICLES DRIVING ON EAST WEST ORIENTED ROADS...AND MAY CAUSE SMALL BRANCHES TO FALL. PC
Special weather statement, Dec 30, 8:53 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 PM CST TUE DEC 30 2008 KSZ025-102>105-MOZ001>008-011>017-020>025-028>033-037>040-046- 310500- ATCHISON KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-ATCHISON MO- NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW- DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-COOPER- INCLUDING THE CITIES OF...ATCHISON...TROY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE...LEXINGTON... CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN...BOONVILLE 853 PM CST TUE DEC 30 2008 A BAND OF STRONGER WINDS WILL WORK SOUTH ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS THROUGH 10 PM. THE NORTHWEST WINDS MAY GUST IN THE 35 TO 40 MPH RANGE AND WHERE WINDS CAN BE FUNNELED...SUCH AS RIVER VALLEYS AND HILLY TERRAIN...GUSTS MAY REACH NEAR 45 MPH. OUTSIDE OF THIS STRONG BAND OF WINDS...SUSTAINED WINDS SHOULD REMAIN IN THE 20 TO 30 MPH RANGE THROUGH 11 PM...THEN BEGIN TO SUBSIDE AFTER MIDNIGHT. THESE NORTHERLY WINDS WILL HAVE THE GREATEST EFFECT ON VEHICLES DRIVING ON EAST WEST ORIENTED ROADS...AND MAY CAUSE SMALL BRANCHES TO FALL. PC
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.